Alert archive / Florida / Red Flag Warnings in 2013

Red Flag Warning 9, NWS Jacksonville, FL

March 13, 20137 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Mar 13, 2013, 4:21 AM EDT for 7 counties in Florida. It took effect at Mar 13, 2013, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2013, 4:21 AM EDT (08:21 UTC)
In effect from
Mar 13, 2013, 11:00 AM EDT
Expired
Mar 13, 2013, 8:00 PM EDT
In force
9 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2013-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2013-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1911 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WWUS82 KJAX 130821
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 AM EDT WED MAR 13 2013

FLZ020>025-030>033-035>038-040-140000-
/O.NEW.KJAX.FW.W.0009.130313T1500Z-130314T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
421 AM EDT WED MAR 13 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND ELEVATED ERC
VALUES FOR NORTHEAST FLORIDA...

...VERY HIGH DISPERSIONS TODAY OVER 100 UNITS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING. 

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 
  022...023...024...025...030...031...032...033...035...036... 
  037...038 AND 040. 

* WIND...NORTHWEST 10 TO 15 MPH THIS MORNING...INCREASING TO 15
  MPH WITH GUSTS TO 20 MPH BY MIDDAY. 

* HUMIDITY...MINIMUM VALUES IN THE 20 TO 25 PERCENT RANGE. 

* DISPERSION...100 TO 120 UNITS. 

* ERC VALUES...OVER 26 UNITS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ENYEDI

HTTP://WEATHER.GOV/JAX
2 follow-up statements
413 
WWUS82 KJAX 131818
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
218 PM EDT WED MAR 13 2013

FLZ020>025-030>033-035>038-040-140000-
/O.CON.KJAX.FW.W.0009.000000T0000Z-130314T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
218 PM EDT WED MAR 13 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND HIGH ERC VALUES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 
  022...023...024...025...030...031...032...033...035...036... 
  037...038 AND 040. 

* WIND...NORTHWEST AROUND 15 MPH WITH GUSTS TO 20 MPH.

* HUMIDITY...MINIMUM VALUES IN THE 20 TO 28 PERCENT RANGE.

* DISPERSION...70 TO 85 UNITS.

* ERC VALUES...OVER 26 UNITS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/JAX
559 
WWUS82 KJAX 140024
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
824 PM EDT WED MAR 13 2013

FLZ020>025-030>033-035>038-040-140130-
/O.EXP.KJAX.FW.W.0009.000000T0000Z-130314T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
824 PM EDT WED MAR 13 2013

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS...LOW HUMIDITY...
AND HIGH ERC VALUES...



$$


HTTP://WEATHER.GOV/JAX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 13, 3:45 AM EDT, 36 minutes earlier.

Area forecast discussion, Mar 13, 3:45 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 AM EDT WED MAR 13 2013

.SHORT TERM.../THROUGH FRIDAY/...

HIGH PRESSURE RIDGE WILL PREVAIL THIS PERIOD WITH FROST POSSIBLE
INLAND.

HIGH LEVEL CLOUDINESS WILL CONTINUE TO STREAM NORTHEAST ACROSS
FORECAST AREA TODAY...WITH MAX TEMPS A LITTLE LOWER THAN NORMAL. A
DRY SECONDARY FRONT WILL CROSS THE REGION THIS EVENING BRINGING A
SHOT OF COOLER AIR...RESULTING IN FROST POTENTIAL INLAND TONIGHT.
WITH TROUGHING...FORECASTING ENOUGH WIND TO KEEP WIDESPREAD FROST
FROM BECOMING AN ISSUE. SO NOT FAVORING AN ADVISORY AT THIS POINT.
WILL MENTION PATCHY FROST OVER PORTIONS OF THE INLAND REGION...THEN
WILL SEE WHAT THE WINDS LOOK LIKE IN THE 12Z RUN.

WHILE PLENTY OF SUNSHINE UNDER HIGH PRESSURE IS EXPECTED FOR
THURSDAY...THE NORTH/NORTHWESTERLY FLOW WILL KEEP TEMPERATURES BELOW
NORMAL. ANOTHER COOL NIGHT IS EXPECTED FOR THURSDAY NIGHT...BUT WITH
FLOW ALREADY STARTING TO TURN FROM THE WEST THEN
SOUTHWEST...READINGS SHOULD NOT BE AS LOW AS TONIGHT. WITH HIGH
PRESSURE RIDGE STRETCHED OUT OVER REGION FRIDAY...INCREASINGLY
SOUTHWEST FLOW WILL MODERATE TEMPERATURES BACK TO NEAR NORMAL
READINGS.

&&

.LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/...

HIGH PRESSURE AND ABOVE NORMAL TEMPERATURES WILL PREVAIL THROUGH
MONDAY.

AS THE HIGH PRESSURE RIDGE SLIDES EAST...SOUTHWESTERLY FLOW WILL
CONTINUE TO HELP MODERATE TEMPERATURES OVER THE WEEKEND. SEVERAL
WEAK TROUGHS WILL MOVE JUST NORTH OF THE REGION THROUGH THE
WEEKEND...BUT THE RIDGE SHOULD BE STRONG ENOUGH TO KEEP MOST OF THE
ASSOCIATED MOISTURE NORTH OF THE REGION. THE RIDGE DOES MOVE EAST BY
MONDAY...ALLOWING A COOL FRONT TO SLIDE SOUTHEAST ACROSS THE REGION
TUESDAY. THIS WILL BE THE NEXT SIGNIFICANT CHANCE FOR RAIN.
ALTHOUGH...AT THIS TIME MODELS INDICATE THAT THIS BOUNDARY WEAKENS
QUITE A BIT AS IT SINKS SOUTH. SO HAVE FAVORED LOW POPS.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH 06Z. WNW WINDS WILL
INCREASE TO 10-15 KTS AND GUST TO 20-25 KTS TODAY.

&&

.MARINE...A LULL IN WINDS AT THIS HOUR WITH SUSTAINED SPEEDS
GENERALLY 15-20 KTS OFFSHORE AND SEAS 5-7 FT...WHILE NEARSHORE WINDS
WERE 10-15 KTS SEAS 2-4 FT. AS THE SECOND REINFORCING FRONT
APPROACHES THE AREA THIS AFTN THE GRADIENT WILL STRENGTHEN...AND
WINDS WILL RESPOND TO NEAR 20 KNOTS AGAIN OVER THE OFFSHORE WATERS
THIS AFTN. WILL HEADLINE SMALL CRAFT EXERCISE CAUTION TODAY FOR THE
NEARSHORE LEGS AND CONTINUE THE SMALL CRAFT ADVISORY OFFSHORE.

TONIGHT INTRODUCED A SMALL CRAFT ADVISORY FOR OUR NEARSHORE LEGS AS
POST-FRONTAL SURGE INCREASE TO 20-25 KTS. CONTINUED THE SCA OVER THE
OFFSHORE LEGS. WINDS AND SEAS WILL GRADUALLY RELAX INTO THE WEEKEND
AS HIGH PRESSURE BUILDS OVER THE REGION.

RIP CURRENTS: MODERATE RISK TODAY DUE TO LINGERING ENE LONG PERIOD
SWELLS.

&&

.FIRE WEATHER...LOW RHS (20-25%) AND VERY HIGH DISPERSIONS OVER 100
UNITS ARE EXPECTED TODAY THROUGH FRI. TODAY WNW WINDS WILL NEAR 15
MPH WITH GUSTS TO 20-25 MPH AND COMBINED WITH ERC UNITS OVER NE FL
OVER 26...HAVE OPTED TO ISSUED A RED FLAG WARNING FOR ALL ZONES.
FUEL MOISTURE VALUES WILL REMAIN ELEVATED OVER SE GA AND WILL THUS
ONLY ISSUE A FIRE DANGER STATEMENT TO HIGHLIGHT THE LOW RHS...BREEZY
WINDS AND HIGH DISPERSIONS. WINDS WILL DECREASE THU AND FRI AND THUS
RED FLAG CONDITIONS ARE NOT EXPECTED AT THIS TIME FOR SE GA NOR NE
FL...ONLY EXCEPTION WILL BE IF ERC VALUES FOR NE FL EXCEED 37 UNITS
ON THU.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68  33  61  37 /   0   0   0  10
SSI  66  39  56  42 /   0   0   0  10
JAX  71  35  60  36 /   0   0   0   0
SGJ  69  41  58  41 /   0   0   0   0
GNV  71  35  62  35 /   0   0   0   0
OCF  73  35  64  35 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
     SUWANNEE-UNION.

GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THURSDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO NOON EDT
     THURSDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT
     20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST
     AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

&&

STRUBLE/ENYEDI
Hazardous weather outlook, Mar 13, 4:16 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 AM EDT WED MAR 13 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-140915-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
416 AM EDT WED MAR 13 2013

...RED FLAG WARNING TODAY FOR NORTHEAST FLORIDA...

...SMALL CRAFT ADVISORIES IN EFFECT...

...RIVER FLOOD WARNINGS IN EFFECT...

...MODERATE RISK OF RIP CURRENTS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

RED FLAG WARNING IS IN EFFECT FOR NORTHEAST FLORIDA TODAY.

SMALL CRAFT ADVISORY IN EFFECT FOR OUTER WATERS TODAY...AND FOR
INNER AND OUTER WATERS TONIGHT.

MODERATE RISK OF RIP CURRENTS AT AREA BEACHES.

RIVER FLOOD WARNINGS CONTINUE ALONG THE ALTAMAHA RIVER AT BAXLEY
AND EVERETT CITY. RIVER FLOOD WARNINGS ALSO CONTINUE FOR THE
SATILLA RIVER AT ATKINSON AND THE ALAPAHA RIVER AT STATENVILLE. A
RIVER FLOODING WARNING IS ALSO IN EFFECT FOR THE SANTA FE RIVER AT
THREE RIVERS ESTATES AND HILDRETH.

PATCHY FROST WILL BE POSSIBLE INLAND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SMALL CRAFT ADVISORY CONDITIONS CONTINUE THURSDAY.

MODERATE RISK OF RIP CURRENTS EXPECTED ON THURSDAY.

RIVER FLOOD WARNINGS ARE EXPECTED TO CONTINUE ALONG SEVERAL RIVERS
IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

Nearby

Red Flag Warnings in Florida, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.